Mississippi, 2014Damaging Wind in Mississippi, August 8, 2014
August 8, 2014 · NWS JAN · 1 event in 1 county or zone
Scattered storms developed across the Delta during the midday hours. One storm became strong and produced some wind damage just north of Greenville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered storms developed across the Delta during the midday hours. One storm became strong and produced some wind damage just north of Greenville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 8, 9:15 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 8, 9:15 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT FRI AUG 8 2014
.UPDATE...
UPPED THE POPS IN THE NORTH FOR THIS MORNING AND EARLY THIS
AFTERNOON. THIS WILL BE THE MAIN FOCUS FOR STORMS TODAY. A JUMBLED
LINE OF STORMS IS ALREADY STARTING TO FORM IN SOUTHEAST ARKANSAS AND
MOVING SOUTHEAST TOWARDS OUR AREA. THE MICROBURST CHECKLIST SHOWED A
LIKELY CHANCE FOR WET MICROBURSTS TODAY SO ANY STORMS THAT FORM OR
MOVE INTO THE CWA WILL NEED TO BE WATCHED CAREFULLY. HEAT INDICES
WILL ALSO BE ELEVATED THIS AFTERNOON AND RANGE FROM 101 TO 105 IN
PEAK HEATING TODAY. /10/
&&
.AVIATION...
A GOOD SCATTERING OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS
AFTERNOON WITH MAINLY VCTS CARRIED IN TAFS. CONVECTION WILL END BY
09/03Z WITH MVFR VISIBILITIES DEVELOPING AT MOST LOCATIONS BY
09/06Z...ESPECIALLY AT SPOTS THAT GET RAIN TODAY. VFR CONDITIONS WILL
RETURN AFTER 09/13Z./26/
&&
.PREV DISCUSSION... /ISSUED 438 AM CDT FRI AUG 8 2014/
DISCUSSION...
TODAY THROUGH SATURDAY NIGHT...
WEAK SHORT WAVE TROUGH PASSING THROUGH THE SUBTROPICAL RIDGE ACROSS
THE REGION WILL BE THE IMPETUS FOR DECENT CONVECTIVE COVERAGE
TODAY...BUT MAINLY NORTH OF INTERSTATE TWENTY. MODELS HAVE HAD A
TOUGH TIME THE PAST FEW DAYS DIAGNOSING AND PREDICTING THE UNFOLDING
OF EVENTS AT THE INTERFACE OF THE SUBTROPICAL RIDGE AND THE SOUTHERN
FRINGE OF WESTERLIES TO THE NORTH...AND SOLUTIONS OFFERED TODAY
APPEAR NO DIFFERENT. THROUGH THE SHORT TERM PERIOD WILL STAY GROUNDED
IN THE NOTION THAT MAIN ATMOSPHERIC LIFTING CHANNEL WILL REMAIN JUST
NORTH AND NORTHEAST OF THE CWA WITH SUBSIDENT EFFECTS (AND ASSOCIATED
HEAT) OF SUBTROPICAL RIDGING ALOFT MOST EVIDENT ACROSS THE SOUTHERN
HALF OF ZONES.
SPECIFICALLY FOR TODAY...THE MENTIONED TROUGH WILL PROMOTE DECENT
LIFT CONSIDERING THE IN SITU SOUTHERN TIER SUBTROPICAL RIDGE BUT LOW
LEVEL CONVERGENCE AND FORCING WILL NOT BE MODEST AT BEST. FOR THAT
REASON SHOWERS AND STORMS OF LOOSE ORGANIZATION SHOULD RIDE ACROSS
NORTHERN ZONES BUT HAVE SERIOUS TROUBLE EXTENDING IN MORE THAN
HAPHAZARD FASHION ACROSS CENTRAL AND SOUTHERN ZONES. SEVERAL STRONG
STORMS ARE EXPECTED BUT SHEAR/INSTABILITY COMBINATIONS ARE NOT GREAT
AND LAPSE RATES NOT INDICATIVE OF MORE THAN A LOW-END MICROBURST
RISK. CONVECTION IN THE NORTH COULD LIMIT HIGHS TO THE LOW 90S BUT
ELSEWHERE ANTICIPATE MID 90S AND HIGH HUMIDITY.
AS IS TYPICAL A MAJORITY OF CONVECTION SHOULD DIE OFF IN THE
EVENING. HOWEVER...A FRONTAL ZONE SAGGING INTO THE OZARKS TONIGHT
WILL HELP SPUR A HOT AND MOIST SOUTHWESTERLY LOW LEVEL JET IN THE
NEIGHBORHOOD OF THE ARKLAMISS DELTA LATE. DESPITE LACK OF UPPER
SUPPORT THIS A PLAUSIBLE INGREDIENT TO FUEL A SMALL THUNDERSTORM
COMPLEX MOVING INTO THE ARKLAMISS DELTA BEFORE DAWN...AS THE EURO
MODEL AND SOME OTHER HIRES MODELS SUGGEST. I TRENDED TOWARD THIS
SCENARIO IN THE OFFICIAL FORECAST BUT STILL AM NOT OVERLY IMPRESSED
WITH POTENTIAL FOR SEVERE STORMS IN THE OVERNIGHT.
FOR SATURDAY OP GFS/EURO MODELS HAVE REALLY TRENDED UP WITH PRECIP
COVERAGE THIS GO ROUND. THESE SOLUTIONS SEEM A LITTLE DUBIOUS WITH
RESPECT TO THEIR HIGH RAIN CHANCES SO CLOSE TO THE CENTER OF THE
SUBTROPICAL RIDGE AXIS...AND FOR THE OFFICIAL FORECAST I CUT MEX
POPS IN CENTRAL AND SOUTHERN ZONES. A FEW BELIEVABLE HIRES MODELS
DEPICT THE EARLY SATURDAY MORNING CONVECTIVE ACTIVITY SLIDING ESE
ACROSS THE REGION THROUGH THE DAY (HITTING NORTHERN AND NORTHEASTERN
ZONES MAINLY) AND THIS THOUGHT WAS INCORPORATED IN THE OFFICIAL
FORECAST. SATURDAY NIGHT CONVECTION SHOULD ONCE AGAIN TEND TO END IN
THE EVENING ALTHOUGH THERE WILL STILL BE SOME POTENTIAL OF ANOTHER
OVERNIGHT COMPLEX IMPACTING NORTHERN ZONES.
AS FAR AS HAZARDOUS WEATHER GOES...WILL CONTINUE TO MENTION LIMITED
THREAT OF HEAT THROUGH THE SHORT TERM. NORTHERN ZONE HEAT WILL
DEFINITELY BE LESS THAN IN THE SOUTH BUT COULD STILL BE QUITE
STIFLING IN BETWEEN BOUTS OF STORMS. AS ALLUDED TO ABOVE...AT THIS
POINT WILL CONTINUE TO HOLD OFF ON MENTIONING ANY SEVERE THREATS IN
THE HWO ALTHOUGH A STRAY SEVERE STORM THROUGH THE PERIOD CANNOT BE
RULED OUT. /BB/
SUNDAY THROUGH THURSDAY...
GLOBAL MODEL CONSENSUS OUTPUT HAS THE SUBTROPICAL RIDGE ANCHORED
OVER THE ARKLAMISS AS WE GO INTO SUNDAY. A HOT LOW LEVEL THERMAL
RIDGE WITH H850 TEMPS 20-22 DEG C WILL CONTINUE TO SUPPORT SOME OF
THE HOTTEST HEAT INDICES OBSERVED SO FAR THIS SUMMER. HOWEVER...
CONVECTION EXPECTED TO DEVELOP BY LATE MORNING/EARLY
AFTERNOON COULD DISTRUPT DAYTIME HEATING AND LIMIT HEAT
STRESS...PARTICULARLY EAST OF THE DELTA REGION. IN ANY CASE...
STEEP LOW- MID LEVEL LAPSE RATES WILL HELP TO INCREASE THE THREAT
FOR STRONG/SEVERE STORMS.
AS WE GO THROUGH EARLY INTO MID NEXT WEEK...INDICATIONS ARE THAT THE
UPPER LEVEL PATTERN WILL BECOME MORE AMPLIFIED. NORTHWEST FLOW
WILL BRING THE POTENTIAL FOR A FEW CONVECTIVE SYSTEMS WHILE
THERMODYNAMIC PROFILES REMAIN FAVORABLE FOR STRONG/SEVERE STORMS.
ONCE AGAIN...THE GFS SUGGESTS THERMODYNAMIC PROFILES SOUTH OF THE
FRONTAL BOUNDARY COULD BE PRETTY IMPRESSIVE TUESDAY FOR GETTING
INTENSE CONVECTION WITH THE H850 THETAE RIDGE AXIS ASSOC WITH THE
THERMAL RIDGE MAXING OUT NEAR 352 DEG K WHILE VERTICAL TOTALS
APPROACH 30. WILL CONTINUE TO MONITOR THIS TIME PERIOD FOR POTENTIAL
STRONG/SEVERE STORMS.
AS WE GO INTO MID WEEK THE UPPER LEVEL THROUGH OVER THE EASTERN CONUS
WILL HELP TO SEND DRIER AND SLIGHTLY LESS HOT AIR TO THE
ARKLAMISS...BUT WILL KEEP SOME POPS GOING FOR PRIMARILY SOUTHERN
PORTIONS OF THE FORECAST AREA AS THE FRONTAL BOUNDARY IS EXPECTED TO
STALL OUT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 95 74 94 74 / 25 21 33 21
MERIDIAN 95 72 94 72 / 33 20 44 27
VICKSBURG 94 75 95 73 / 22 19 27 16
HATTIESBURG 95 74 96 74 / 35 20 31 15
NATCHEZ 93 74 93 74 / 28 15 20 14
GREENVILLE 93 75 93 75 / 43 34 47 26
GREENWOOD 92 74 92 74 / 48 32 57 29
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 8, 11:01 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT FRI AUG 8 2014
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091715-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1201 PM CDT FRI AUG 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT
RISK...LIMITED
TIMING...THROUGH TONIGHT
SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON
HEAT INDEX VALUES WILL PEAK IN THE 100 TO 105 DEGREE RANGE IN THE
MIDDAY TO AFTERNOON HOURS. STAYING HYDRATED AND TAKING FREQUENT
BREAKS IS ADVISED IF WORKING OUTSIDE DURING THESE CONDITIONS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON ACROSS THE AREA. WIND GUSTS UP TO 60 MPH WILL BE THE
PRIMARY SEVERE WEATHER RISK. THE STORMS WILL SUBSIDE DURING THE
EVENING.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PEAK MIDDAY TO AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE NEAR
105 DEGREES FOR THE ENTIRE OUTLOOK THIS WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.
26
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
DAYS.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 8, 10:19 AM CST, 1 hour 21 minutes before
ARZ074-LAZ007-081650-
ASHLEY AR-MOREHOUSE LA-
1119 AM CDT FRI AUG 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT FRI AUG 8 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF BEEKMAN AT 1119 AM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE
PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3311 9178 3280 9192 3287 9209 3290 9208
3297 9209 3301 9208 3303 9212 3306 9212
3308 9214 3309 9214
TIME...MOT...LOC 1619Z 291DEG 14KT 3299 9213
GRGSpecial weather statement, Aug 8, 11:07 AM CST, 33 minutes before
ARZ075-MSZ018-019-034-081740-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
1207 PM CDT FRI AUG 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT FRI AUG 8 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF SHELBY
TO 8 MILES SOUTHWEST OF LAKE VILLAGE AT 1208 PM CDT...MOVING EAST AT
20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN BOLIVAR...NORTHERN SUNFLOWER...NORTHWESTERN WASHINGTON AND
NORTHERN CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3408 9065 3399 9065 3398 9044 3384 9044
3311 9101 3320 9146 3335 9145 3352 9130
3360 9114 3365 9119 3370 9115 3367 9111
3368 9103 3371 9107 3370 9112 3371 9113
3378 9107 3378 9099 3381 9104 3410 9078
TIME...MOT...LOC 1708Z 281DEG 18KT 3401 9073 3328 9139
GRGThunderstorm Wind, Washington
- When
- August 8, 11:40 AM CST
- Where
- Washington County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.400, -91.050
Trees were downed along Havana Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, August 8 to 9, 2014$104,000 · 52 kt wind · 15 events
- Damaging Winds and Lightning Strike in Alabama, August 8 to 9, 2014$100,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Utah, August 8 to 12, 2014$65,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Nebraska, August 8, 20142 injured · 2 in hail · 13 events
- Hail and Damaging Winds in South Carolina, August 8, 2014$13,000 · 1 in hail · 8 events
- Flash Flood and Hail in Nebraska, August 8 to 9, 20141.75 in hail · 11 events
- Hail and Damaging Winds in Texas, August 8, 20141.75 in hail · 6 events
- Damaging Winds in Maine, August 8, 201452 kt wind · 5 events
- Damaging Winds in Texas, August 8, 2014$8,000 · 61 kt wind · 4 events
- Damaging Winds in Oklahoma, August 8, 201453 kt wind · 4 events
- Hail in Colorado, August 8, 20140.88 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 8, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534964.